Alert archive / Georgia / Frost Advisories in 2005
Frost Advisory 3, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Oct 29, 2005, 3:30 PM EDT for 77 counties in Georgia. It took effect at Oct 30, 2005, 1:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2005, 3:30 PM EDT (19:30 UTC)
- In effect from
- Oct 30, 2005, 1:00 AM EST
- Expired
- Oct 30, 2005, 7:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
All 77 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Chattahoochee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fayette County, GA, Fulton County, GA, Glascock County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 61 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KFFC 291930 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 330 PM EDT SAT OCT 29 2005 GAZ023>025-027-030>039-041>062-066>076-078>086-089>098-102>113- 300330- /X.NEW.KFFC.FR.Y.0003.051030T0600Z-051030T1200Z/ HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON- GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL- DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE- TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS- JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR- MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT- TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE- CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS- TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE- TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS... WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 330 PM EDT SAT OCT 29 2005 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM EST SUNDAY. A COOL AND DRY AIRMASS WILL REMAIN ACROSS THE REGION OVERNIGHT. WITH LIGHT WINDS AND CLEAR SKIES...TEMPERATURES WILL FALL INTO THE 30S ACROSS MUCH OF NORTH AND CENTRAL GEORGIA AGAIN. PATCHY FROST IS EXPECTED TO DEVELOP LATE TONIGHT THROUGH EARLY SUNDAY MORNING. RURAL AND SUBURBAN AREAS ARE MORE LIKELY TO SEE SIGNIFICANT FROST...ESPECIALLY IN LOW LYING AND SHELTERED AREAS. A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS TAKE ANY NECESSARY STEPS TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
2 follow-up statements
000 WWUS72 KFFC 300123 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 923 PM EDT SAT OCT 29 2005 GAZ023>025-027-030>039-041>062-066>076-078>086-089>098-102>113- 300900- /X.CON.KFFC.FR.Y.0003.051030T0600Z-051030T1200Z/ HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON- GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL- DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE- TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS- JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR- MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT- TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE- CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS- TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE- TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS... WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 923 PM EDT SAT OCT 29 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM EST SUNDAY... TEMPERATURES ARE COOLING VERY QUICKLY TONIGHT. NEAR FREEZING CONDITIONS ARE AGAIN EXPECTED ACROSS MANY PARTS OF NORTH AND CENTRAL GEORGIA WITH AREAS OF FROST LIKELY TO DEVELOP. RURAL AND SUBURBAN AREAS ARE MORE LIKELY TO SEE SIGNIFICANT FROST... ESPECIALLY IN LOW LYING AND SHELTERED AREAS. A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS TAKE ANY NECESSARY STEPS TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
000 WWUS72 KFFC 300830 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 330 AM EST SUN OCT 30 2005 GAZ023>025-027-030>039-041>062-066>076-078>086-089>098-102>113- 301200- /X.CON.KFFC.FR.Y.0003.000000T0000Z-051030T1200Z/ HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON- GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL- DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE- TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS- JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR- MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT- TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE- CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS- TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE- TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS... WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA 330 AM EST SUN OCT 30 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS TAKE ANY NECESSARY STEPS TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Oct 29, 5:20 AM EDT, 10 hours 10 minutes earlier.
Area forecast discussion, Oct 29, 5:20 AM EDT, 10 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 520 AM EDT SAT OCT 29 2005 .SHORT TERM...(TODAY THROUGH SUNDAY NIGHT) GFS/NAM CONSISTENT WITH CONTINUING A DRY AIRMASS THIS PERIOD. EASTERN SEABOARD UPPER LOW PRESSURE/TROUGH EXITS TODAY WITH A SHORT WAVE RIDGE PASSING BY SUNDAY. STRONG SURFACE HIGH PRESSURE OVER THE OH VALLEY MOVES TO THE SE STATES SUNDAY. HIGH TEMPERATURES WARMING NEXT TWO DAYS. .LONG TERM...(MONDAY THROUGH FRIDAY) UPPER TROUGH DEVELOPS OVER THE SOUTHERN PLAINS MONDAY AND MOVES ACROSS GA WEDNESDAY INTO THURSDAY. TIMING OF THIS IS SUSPECT DUE TO THE LOW CUTTING OFF FOR PART OF THE TIME AND THIS DIFFERS FROM THE FRIDAY AFTERNOON FORECAST CYCLE. ASSOCIATED SURFACE LOW MOVES TO THE LOWER MS VALLEY MONDAY INTO TUESDAY THEN LOOKS TO REDEVELOP IN THE NE GULF OF MEXICO AND MOVE ACROSS N FL WEDNESDAY AND OFFSHORE THE GA COAST WEDNESDAY NIGHT AND THURSDAY. BEST MOISTURE MOVES ACROSS AREA WEDNESDAY INTO THURSDAY. THE SOUTHERN END OF A COLD FRONT WILL APPROACH THE TN VALLEY LATE FRIDAY WITH VERY LIMITED MOISTURE AT THIS TIME. && .FIRE WEATHER... LOW RELATIVE HUMIDITIES APPROACHING 25 PERCENT THIS AFTERNOON FOR PARTS OF NORTHWEST GA. ANY DURATION AT OR BELOW 25 PERCENT WILL BE BRIEF SO NO RED FLAG WARNING. LOW RELATIVE HUMIDITIES AROUND 25 PERCENT OR LESS FOR SUNDAY AFTERNOON FOR SOME AREAS OF NORTH AND CENTRAL GA. ALSO BELIEVE DURATIONS AT OR BELOW 25 PERCENT WILL BE OF SHORT DURATION BUT WILL NEED TO MONITOR. IF SURFACE WINDS CAN KICK UP SOME...IT WILL MIX DOWN DRIER AIR TO SURFACE. && .AVIATION... STRONG HIGH PRESSURE CENTERED OVER THE OHIO VALLEY WILL CONTINUE TODAY. CEILING...UNLIMITED. FEW TO SCT CU DEVELOPING AROUND 5 THSD FT MAINLY AFT 16Z. VSBY...GENERALLY UNRESTRICTED EXCEPT LOCALIZED 3 TO 5 MILES IN FOG NEAR WARMER LAKES/RIVERS TIL 13Z. WX...NONE WINDS...LIGHT N-NW BECOMING MORE NORTHEAST TO EAST AFTER DAYBREAK WITH SPEEDS GENERALLY IN THE 5 TO 8 KT RANGE. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 64 42 69 45 / 0 0 0 0 ATHENS 65 38 70 40 / 0 0 0 0 GAINESVILLE 63 40 69 42 / 0 0 0 0 ROME 68 33 73 37 / 0 0 0 0 COLUMBUS 70 42 73 44 / 0 0 0 0 MACON 69 35 73 39 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY UNTIL 800 AM SATURDAY FOR GAZ023-GAZ024-GAZ025-GAZ027-GAZ030-GAZ031-GAZ032-GAZ033-GAZ034-GAZ035 GAZ036-GAZ037-GAZ038-GAZ039-GAZ041-GAZ042-GAZ043-GAZ044-GAZ045-GAZ046 GAZ047-GAZ048-GAZ049-GAZ050-GAZ051-GAZ052-GAZ053-GAZ054-GAZ055-GAZ056 GAZ057-GAZ058-GAZ059-GAZ060-GAZ061-GAZ062-GAZ066-GAZ067-GAZ068-GAZ069 GAZ070-GAZ071-GAZ072-GAZ073-GAZ074-GAZ075-GAZ076-GAZ078-GAZ079-GAZ081 GAZ082-GAZ083-GAZ084. && BDL/49
Hazardous weather outlook, Oct 29, 5:35 AM EDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 535 AM EDT SAT OCT 29 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-300945- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 535 AM EDT SAT OCT 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ...NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT... .SYNOPSIS... STRONG HIGH PRESSURE CENTERED OVER THE OHIO VALLEY WILL CONTINUE THROUGH TONIGHT. A DRY AND STABLE AIRMASS WILL CONTINUE OVER NORTH AND CENTRAL GEORGIA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
Nearby
Frost Advisories in Georgia, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.